Advertisement

Eruptive melanocytic naevi following initiation of elexacaftor/ivacaftor/tezacaftor for cystic fibrosis

      Highlights

      • Eruptive melanocytic naevi is a rare phenomenon often triggered by medications.
      • Elexacaftor/tezacaftor/ivacaftor improves lung function in cystic fibrosis patients.
      • This is the first known report of Elexacaftor/tezacaftor/ivacaftor causing EMN.
      • After initial eruption EMN often remains stable despite treatment continuation.
      • Careful outpatient monitoring is needed to prevent dysplastic change of new naevi.

      Abstract

      A 29 year old woman with cystic fibrosis (CF) presented to CF clinic following the sudden development of over 200 pigmented naevi located predominately on the trunk and limbs 3 months after commencing elexacaftor/tezacaftor/ivacaftor, a novel triple-therapy CFTR modulator therapy for CF. Skin biopsy confirmed benign naevi and the clinical presentation was consistent with eruptive melanocytic naevi. Elexacaftor/tezacaftor/ivacaftor received marketing authorisation in August 2020 and this is the first report of associated naevi. The individual described here remains clinically well, and continues on elexacaftor/tezacaftor/ivacaftor with dermatology follow-up.

      Key Words

      To read this article in full you will need to make a payment

      Purchase one-time access:

      Academic & Personal: 24 hour online accessCorporate R&D Professionals: 24 hour online access
      One-time access price info
      • For academic or personal research use, select 'Academic and Personal'
      • For corporate R&D use, select 'Corporate R&D Professionals'

      Subscribe:

      Subscribe to Journal of Cystic Fibrosis
      Already a print subscriber? Claim online access
      Already an online subscriber? Sign in
      Institutional Access: Sign in to ScienceDirect

      References

        • Cohen T.S.
        • Prince A.
        Cystic fibrosis: a mucosal immunodeficiency syndrome.
        Nat Med. 2012; 18: 509-519https://doi.org/10.1038/nm.2715
        • Perry B.M.
        • Nguyen A.
        • Desmond B.L.
        • Blattner C.M.
        • Thomas R.S.
        • Young R.J.
        Eruptive nevi associated with medications (enams).
        J Am Acad Dermatol. 2016; 75: 1045-1052https://doi.org/10.1016/j.jaad.2016.04.064
        • Burian E.A.
        • Jemec G.B.
        Eruptive melanocytic Nevi: a Review.
        Am J Clin Dermatol. 2019; 20: 669-682https://doi.org/10.1007/s40257-019-00444-8
      1. A phase 3 study of VX-445 combination therapy in subjects with cystic fibrosis heterozygous for the F508del mutation and a minimal function mutation (F/MF) – study results [Internet].
        Study Results – Clin Trials.gov. 2020; ([cited 2022 Feb 5]. Available from)
        • Goldberg R.H.
        • Matthews N.H.
        • Hristov A.C.
        • Wang F.
        Urticaria multiforme-like eruption due to a novel agent elexacaftor/tezacaftor/ivacaftor in a pediatric patient with cystic fibrosis.
        JAAD Case Rep. 2021; 18: 71-73https://doi.org/10.1016/j.jdcr.2021.10.018
        • Cheng A.
        • Baker O.
        • Hill U.
        Elexacaftor, tezacaftor and ivacaftor: a case of severe rash and approach to desensitisation.
        BMJ Case Rep. 2022; : 15https://doi.org/10.1136/bcr-2021-247042
        • Leonhardt K.
        • Autry E.B.
        • Kuhn R.J.
        • Wurth M.A.
        CFTR modulator drug desensitization: preserving the hope of long term improvement.
        Pediatr Pulmonol. 2021; 56: 2546-2552https://doi.org/10.1002/ppul.25437
        • Kim N.-.H.
        • Cheong K.A.
        • Lee T.R.
        • Lee A.-.Y.
        PDZK1 upregulation in estrogen-related hyperpigmentation in Melasma.
        J Investigat Dermatol. 2012; 132262231https://doi.org/10.1038/jid.2012.175
      2. Trikafta [package insert].
        Vertex Pharmaceuticals Incorporated, Boston, MA2019
        • Alaibac M.
        • Piaserico S.
        • Rossi C.R.
        • Foletto M.
        • Zacchello G.
        • Carli P.
        • Belloni-Fortina A.
        Eruptive melanocytic nevi in patients with renal allografts: report of 10 cases with dermoscopic findings.
        J Am Acad Dermatol. 2003; 49: 1020-1022https://doi.org/10.1016/s0190-9622(03)02482-4
        • Sibaud V.
        • Munsch C.
        • Lamant L.
        Eruptive nevi and hair depigmentation related to regorafenib.
        Europ J Dermatol. 2015; 25: 85-86https://doi.org/10.1684/ejd.2014.2462